Fade
Fade
Fade
Fade

Get IIASS info in your mailbox (6 / year)

Your name:

E-mail address:

TWO NEW SOLUTIONS FOR SEN’S IMPOSSIBILITY OF A PARETIAN LIBERTARIAN Print E-mail

Mihai Daniel Ungureanu 

Abstract:
This article is about Sen’s impossibility of a paretian libertarian theorem. First, I make some preliminary considerations and I give the standard social choice definitions. Second, I briefly present Sen’s result. Third I review nine of the solutions given for Sen’s problem: three restrictions of the weak Pareto condition, three restrictions of the libertarian condition and three restrictions of the universal domain. Fourth I introduce the ideological fidelity as an acceptability criterion for any solution of Sen’s inconsistency result. I use this criterion for rejecting all restrictions of the libertarian and universal domain conditions. Fifth, I present two new solutions which satisfy ideological fidelity. These two solutions consist in restraining the paretian condition’s domain only to those individual preferences which are a) minimal-rational libertarian or b) single-peaked on x-aspects (a concept introduced in this paper).
 
Key words: social decision function, libertarian paradox, ideological fidelity, efficacity for real societies, minimal-rational libertarian preferences, single peaked preferences.

For comments I would like to thank Professor Adrian Miroiu.

Mihai Daniel Ungureanu is PhD. Candidate at the Faculty of Political Science, National School of Political and Administrative Studies, Bucharest, Romania.

Cite this article:
Ungureanu Mihai Daniel. Two new solutions for Sen’s impossibility of a paretian libertarian. Innovative Issues and Approaches in Social Sciences, vol.2, no.2:27-47, DOI:http://dx.doi.org/10.12959/issn.1855-0541.IIASS-2009-no2-art02

Digital Object Identifier(DOI): http://dx.doi.org/10.12959/issn.1855-0541.IIASS-2009-no2-art02

View full text in pdf: http://www.iiass.com/pdf/IIASS-2009-no2-art02.pdf

 

Translate site

About IIASS

kinhlup.gif IIASS -Innovative Issues and Approaches in Social Sciences is a trusted academic journal published 3 times yearly (January, May, September).

 

IIASS is an open access Journal under Attribution-NonCommercial  CC BY-NC licence.

For more information please send mail to info(at)iiass.com

We use cookies to improve our website and your experience when using it. Cookies used for the essential operation of the site have already been set. To find out more about the cookies we use and how to delete them, see our privacy policy.

I accept cookies from this site.

More information